Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Tampa Bay, FL

February 16, 2016Hillsborough County, Manatee County, Pinellas County, Florida

NWS Tampa Bay, FL issued this special weather statement at Feb 16, 2016, 2:21 AM EST for Hillsborough County, Manatee County, Pinellas County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 16, 2016, 2:21 AM EST (07:21 UTC)
Expired
Feb 16, 2016, 3:15 AM EST
In force
54 min
Issued by
NWS Tampa Bay, FL

Counties Hillsborough County, FL, Manatee County, FL, Pinellas County, FL

The radar

The Tampa radar (KTBW), 23 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2016-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 366 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2016-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
366 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

448 
WWUS82 KTBW 160721
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
221 AM EST TUE FEB 16 2016
 
FLZ050-151-155-251-255-160815-
INLAND MANATEE FL-PINELLAS FL-INLAND HILLSBOROUGH FL-
COASTAL MANATEE FL-COASTAL HILLSBOROUGH FL-
221 AM EST TUE FEB 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR HILLSBOROUGH...NORTHERN MANATEE
AND PINELLAS COUNTIES UNTIL 315 AM EST...

AT 220 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES WEST OF ST. PETE BEACH...OR 13 MILES WEST OF FORT DESOTO PARK...
MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TAMPA...CLEARWATER...LARGO...BRADENTON...PINELLAS PARK...PLANT CITY...
TEMPLE TERRACE...SEMINOLE...PALMETTO...LUTZ...SAINT PETERSBURG...BRANDON...
DOWNTOWN SAINT PETERSBURG...FISH HAWK...ST. PETERSBURG...ST. PETE BEACH...
ANNA MARIA...TIERRA VERDE...TAMPA INTERNATIONAL AIRPORT AND EGYPT
LAKE-LETO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST FOR WEST CENTRAL
FLORIDA.

LAT...LON 2794 8284 2792 8284 2816 8255 2817 8209
      2751 8209 2744 8263 2739 8265 2740 8265
      2759 8277 2760 8276 2750 8261 2782 8239
      2800 8264 2804 8268 2782 8259 2761 8274
      2762 8274 2785 8285
TIME...MOT...LOC 0720Z 240DEG 37KT 2769 8292 

$$

RD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Feb 15, 8:40 PM EST, 5 hours 41 minutes earlier.

Area forecast discussion, Feb 15, 8:40 PM EST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
840 PM EST MON FEB 15 2016

...A FEW STRONG TO POSSIBLY SEVERE STORMS REMAIN POSSIBLE
OVERNIGHT...

.EVENING UPDATE...
A WELL ORGANIZED SQUALL LINE IS IN PROGRESS...EXTENDING FROM
EASTERN ALABAMA DOWN TO THE NORTHEASTERN GULF COAST AND INTO THE
GULF OF MEXICO. THIS FEATURE IS BEING DRIVEN BY A POTENT SHORTWAVE
TROUGH...TAKING ON A NEGATIVE TILT AS IT CONTINUES TO LIFT ACROSS
MISSISSIPPI AND ALABAMA. AS THIS LINE CONTINUES TO SURGE
EASTWARD...IT WILL BRING SUBSTANTIAL CHANCES FOR RAIN...SOME
LOCALLY HEAVY...AND POSSIBLE A FEW STRONG TO MARGINALLY SEVERE
STORMS.

MANY QUESTIONS REMAIN REGARDING THE SEVERE POTENTIAL OVERNIGHT.
WHILE LOW LEVEL AND DEEP LAYER WIND SHEAR WILL BE MORE THAN
SUFFICIENT FOR ORGANIZED SEVERE THUNDERSTORMS...MEAGER INSTABILITY
MAY LIMIT MORE ROBUST THUNDERSTORM DEVELOPMENT. RECENT
RADAR/SATELLITE IMAGERY ALSO INDICATE A LARGE EXPANSIVE AREA OF
SHOWERS AND EMBEDDED STORMS IN ADVANCE OF THE LINE...WHICH WILL
ACT TO LIMIT THE AVAILABLE INSTABILITY TO FUEL A MORE INTENSE
SQUALL LINE AND ASSOCIATED WIND THREAT. ADDITIONALLY...SOME MODELS
CONTINUE TO SUGGEST EXPLOSIVE CONVECTION MAY OCCUR AS A FRONTAL
BOUNDARY MOVES OVER THE WARM LOOP CURRENT. THIS WOULD MORE OR LESS
SHUT OFF MUCH OF THE AVAILABLE INSTABILITY TO ANY THUNDERSTORMS
NORTH OF SAID ACTIVITY...AND RESULT IN PRIMARILY A MODERATE TO
HEAVY RAIN EVENT OVER MOST OF SOUTHWEST AND WEST CENTRAL FLORIDA...WITH
SOME EMBEDDED THUNDERSTORMS.

STILL...AT LEAST A LIMITED POTENTIAL FOR A STRAY STRONG TO SEVERE
STORM WILL REMAIN. SHOULD THESE STORMS MATERIALIZE...THE PRIMARY
CONCERN WILL BE DAMAGING WINDS AND PERHAPS A BRIEF TORNADO. COLD
AIR ALOFT MAY FAVOR SOME SMALL HAIL PRODUCTION...BUT WITH LIMITED
INSTABILITY IT IS UNLIKELY SEVERE HAIL WILL OCCUR. AT THIS
TIME...THE MOST FAVORED TIMING FOR STRONG TO SEVERE STORMS LOOKS
TO BE BETWEEN MIDNIGHT AND 8 AM...AS A COLD FRONT MOVES FROM WEST
TO EAST ACROSS THE AREA.

STORMS SHOULD QUICKLY CLEAR OUT TUESDAY MORNING...WITH DRY AND
MILD CONDITIONS THEREAFTER.

THE EXISTING FORECAST WAS IN DECENT SHAPE. MADE A FEW MINOR
ADJUSTMENTS TO POPS AS CURRENT COVERAGE OF SHOWERS WAS LESS THAN
PREVIOUSLY FORECAST. EXPECT A RAMP UP IN SHOWERS/STORMS AFTER
MIDNIGHT. OPTED TO KEEP MENTION OF PATCHY SEA FOG OVERNIGHT INTO
THE FIRST PART OF THE DAY ON TUESDAY. WILL SEND UPDATES SHORTLY.

&&

.AVIATION (00Z TAFS)...
A COLD FRONT WILL BRING A WAVE OF SHOWERS AND THUNDERSTORMS TO
ALL TERMINALS BY 12Z TUES. EXPECT ASSOCIATED REDUCTIONS IN
VSBYS/CIGS AS THIS ACTIVITY MOVES ACROSS THE REGION. GUSTY WINDS
OF 25 TO 40 KNOTS MAY ACCOMPANY THE STRONGER STORMS. A PERIOD OF
MVFR/IFR CIGS MAY LINGER IN THE WAKE OF THE FRONT FROM AROUND 12Z
TO 15Z TUES...WITH CLEARING SKIES THEREAFTER. WINDS WILL SHIFT
FROM SOUTHEAST TO SOUTHWEST THROUGH THE PERIOD...BECOMING
NORTHWESTERLY NEAR 00Z WED.

&&

.MARINE...
SOUTHEAST WINDS WILL PERSIST AHEAD OF A COLD FRONT. AN AREA OF
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE
FRONT...AFFECTING ALL OF THE WATERS THROUGH THE OVERNIGHT HOURS.
GUSTY WINDS AND WATERSPOUTS MAY ACCOMPANY ANY STRONGER
STORMS...AND GRADIENT WINDS COULD REACH CAUTIONARY LEVELS OVER THE
OFFSHORE WATERS AHEAD OF THE FRONT. THE COLD FRONT WILL SHIFT EAST
OF THE WATERS BY LATE TUESDAY MORNING...RESULTING IN WESTERLY TO
NORTHWESTERLY WINDS. HIGH PRESSURE WILL THEN SETTLE IN OVER THE
WATERS THROUGH THE REMAINDER OF THE WEEK...BRINGING PLEASANT
CONDITIONS WITH LIGHT WINDS AND MAINLY CLEAR SKIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  64  70  53  71 /  70  20  10  10
FMY  67  77  56  76 /  70  50  10  10
GIF  64  76  52  75 /  80  20   0  10
SRQ  64  69  53  70 /  70  20  10  10
BKV  61  72  45  71 /  70  20  10  10
SPG  63  70  56  71 /  70  20  10  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT THROUGH TUESDAY EVENING FOR
     COASTAL CHARLOTTE-COASTAL LEE-COASTAL MANATEE-COASTAL
     SARASOTA.

GULF WATERS...NONE.
&&

EVENING UPDATE/AVIATION/MARINE...84/AUSTIN
LONG TERM/DECISION SUPPORT...18/FLEMING
UPPER AIR/CLIMATE...007/DOUGHERTY
Hazardous weather outlook, Feb 15, 8:45 PM EST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
845 PM EST MON FEB 15 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-161200-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
845 PM EST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...THROUGH TONIGHT.

...THUNDERSTORM IMPACT...
A COLD FRONT WILL BRING A ROUND OF SHOWERS AND THUNDERSTORMS TO
THE REGION OVERNIGHT. WHILE MOST OF THIS ACTIVITY WILL REMAIN
BELOW SEVERE LIMITS...A STRAY STRONG TO SEVERE STORM WILL BE
POSSIBLE. THE MAIN HAZARDS WITH ANY STRONGER THUNDERSTORMS WILL BE
DAMAGING WIND GUSTS...LOCALLY HEAVY RAINFALL...AND PERHAPS A BRIEF
TORNADO. SHOWERS AND THUNDERSTORMS SHOULD QUICKLY END FROM WEST TO
EAST THROUGH TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...THUNDERSTORM IMPACT...
SCATTERED SHOWERS AND AN ISOLATED THUNDERSTORM WILL REMAIN
POSSIBLE EARLY TUESDAY MORNING...COMING TO AN END BY MID TO LATE
MORNING AS A COLD FRONT SHIFTS EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE OVERNIGHT IF
NEEDED.

AUSTIN

In the hours before

Special weather statement, Feb 16, 2:21 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
221 AM EST TUE FEB 16 2016

FLZ050-151-155-251-255-160815-
INLAND MANATEE FL-PINELLAS FL-INLAND HILLSBOROUGH FL-
COASTAL MANATEE FL-COASTAL HILLSBOROUGH FL-
221 AM EST TUE FEB 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR HILLSBOROUGH...NORTHERN MANATEE
AND PINELLAS COUNTIES UNTIL 315 AM EST...

AT 220 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES WEST OF ST. PETE BEACH...OR 13 MILES WEST OF FORT DESOTO PARK...
MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TAMPA...CLEARWATER...LARGO...BRADENTON...PINELLAS PARK...PLANT CITY...
TEMPLE TERRACE...SEMINOLE...PALMETTO...LUTZ...SAINT PETERSBURG...BRANDON...
DOWNTOWN SAINT PETERSBURG...FISH HAWK...ST. PETERSBURG...ST. PETE BEACH...
ANNA MARIA...TIERRA VERDE...TAMPA INTERNATIONAL AIRPORT AND EGYPT
LAKE-LETO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST FOR WEST CENTRAL
FLORIDA.

LAT...LON 2794 8284 2792 8284 2816 8255 2817 8209
      2751 8209 2744 8263 2739 8265 2740 8265
      2759 8277 2760 8276 2750 8261 2782 8239
      2800 8264 2804 8268 2782 8259 2761 8274
      2762 8274 2785 8285
TIME...MOT...LOC 0720Z 240DEG 37KT 2769 8292

RD

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 2:16 AM ESTSpecial Marine WarningTBW89 min
Feb 16, 2:34 AM ESTSevere Thunderstorm WarningTBWHillsborough, Manatee, Pinellas26 min
Feb 16, 2:43 AM ESTSpecial Weather StatementTBWDeSoto, Hardee32 min
Feb 16, 3:18 AM ESTSpecial Weather StatementTBWSarasota42 min
Feb 16, 3:31 AM ESTSpecial Weather StatementTBWHardee29 min
Feb 16, 3:35 AM ESTTornado WarningTBWCharlotte, Lee25 min
Feb 16, 3:44 AM ESTSpecial Marine WarningTBW91 min
Feb 16, 4:07 AM ESTSpecial Weather StatementTBWHighlands53 min
Feb 16, 4:22 AM ESTSpecial Weather StatementTBWCharlotte, Lee38 min
Feb 16, 5:11 AM ESTSpecial Weather StatementTBWLee34 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.